當前位置: 首 頁 - 科學研究 - 學術報告 - 正文

伟德线上平台、所2024年系列學術活動(第118場):張紹良 教授 Nagoya University, Japan

發表于: 2024-09-24   點擊: 

報告題目:ON THE *-CONGRUENCE SYLVESTER EQUATION

報告人:Shao-Liang Zhang, Professor of Computational Mathematics at Department of Applied Physics, Graduate School of Engineering, Nagoya University, Japan, (2017—Present)

報告時間:2024年9月27日 10:00-11:00

報告地點:伟德线上平台三樓研讨室5

校内聯系人:鄒永魁 zouyk@jlu.edu.cn


報告摘要:We consider the following matrix equation

AX + X*B = C,                      (1)

where A ∈ C^(m×n), B ∈ C^(n×m), and C ∈ C^(m×m) are given, and X ∈ C^(n×m) is to be determined. The operator (·)* denotes the transpose (·)T or the conjugate transpose (·)H of a matrix. Equation (1) is called the *-congruence Sylvester equation. The *-congruence Sylvester equation appears in palindromic eigenvalue problems arising from some realistic applications such that the vibration analysis of fast trains, see, e.g., [1].

In recent paper [2], when *= T and the given matrices are square (m = n), it was shown that the *-congruence Sylvester equation is mathematically equivalent to the Lyapunov equation under certain conditions. The Lyapunov equation is widely known in control theory and has been much studied by many researchers. Therefore, the study [2] indicates that it can be possible to utilize the rich literature on the Lyapunov equation for the ⋆-congruence Sylvester equation (1). Indeed, it was shown that the direct method for the Lyapunov equation can be used to obtain a numerical solution of (1) with lower computational cost than the conventional method [4]. One of the important approaches in the previous study is to use an equivalent linear system that is obtained by vectorization. Oozawa et al. succeeded in reducing (1) to the Lyapunov equation by applying an appropriate linear operator to the linear system and returning it into a matrix.

The theoretical result was extended to the case where A and B are rectangular (m is not equal to n). In this case, it was shown that (1) is equivalent to the generalized Sylvester equation [3]. However, when * = H, the same transformation cannot be applied to (1) because (1) is a nonlinear equation.

In this talk, we consider a linearization of (1) with * = H, and construct an appropriate operator to obtain an equivalent linear matrix equation. We show that (1) is equivalent to the generalized Sylvester equation under certain conditions, and introduce numerical solvers utilizing our results.

References

[1] D. Kressner et al., Numer. Algorithms, 51(2): 209–238, 2009.

[2] M. Oozawa et al., J. Comput. Appl. Math., 329: 51–56, 2018.

[3] Y. Satake et al., Appl. Math. Lett., 96: 7–13, 2019.

[4] F. D. Terán and F. M. Dopico, Electron. J. Linear Algebra, 22: 849–863, 2011.

報告人簡介:張紹良教授于1983年在吉林大學獲得學士學位(計算數學),于1990年在日本Tsukuba大學獲得博士學位。

Academic Experiences

• Professor of Computational Mathematics at Department of Computational Science and Engineering, Graduate School of Engineering, Nagoya University, Japan(2005—2017)

• Professor of Computational Mathematics at Department of Applied Physics, Graduate School of Engineering, University of Tokyo, Japan(2005—2007)

• Associate Professor of Computational Mathematics at Department of Applied Physics, Graduate School of Engineering, University of Tokyo, Japan(1998—2005)

• Lecturer of Computational Mathematics at Institute of Information Sciences and Electronics, University of Tsukuba, Japan(1995—1998)

• Assistant Professor of Computational Mathematics at Department of Information Engineering, Faculty of Engineering, Nagoya University, Japan(1993—1995)

• Research Scientist of Computational Mathematics at Institute of Computational Fluid Dynamics, Japan(1990—1993)

Other Professional Activities

• Secretary of East Asia Section of the Society for Industrial and Applied Mathematics(2011— 2012)

• Director of the China Center for International Exchange, Nagoya University(2014—Present)

• Vice President of Japan Society for Industrial and Applied Mathematics(2021—2023)

• Fellow of Japan Society for Industrial and Applied Mathematics(2022—Present)

Awards

• Best Paper Awards of Japan Society for Industrial and Applied Mathematics, 1997

• Best Paper Awards of Japan Society for Industrial and Applied Mathematics, 2002

• Best Paper Awards of Japan Society for Industrial and Applied Mathematics, 2010

• Best Paper Awards of Japan Society for Industrial and Applied Mathematics, 2011


Baidu
sogou